MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. VISIONAIRE DSTL FEM CUTTING BLOCK - JBCS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH AND NEPHEW, INC. VISIONAIRE DSTL FEM CUTTING BLOCK - JBCS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number V0100030
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 07/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when viewing the post operative x-rays, it appeared that the patient's leg was left in extreme valgus.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The visionaire engineering team concluded, it was determined that the x-ray measurements used for the planning were not drawn correctly.This resulted in the femur being aligned 2 degrees valgus from what it would have been had the measurements been correct.The planned angle was set 2 degrees valgus from the correct alignment and was therefore a contributing factor.However, the plan still would have left the knee 1.4 degrees in varus, so other unknown factors contributed to the knee being set valgus as is seen in the post-op images.The clinical/medical team concluded, this is a complaint from the united states reporting that after the use of the visionaire cutting block the patient¿s leg was left in extreme valgus.¿after the evaluation, it was determined that the distal point of the x-ray images did not correctly.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated visionaire cutting block was not returned for evaluation.Our investigation including an engineering analysis by our visionaire team indicated that after evaluation, it was determined that the x-ray measurements used for the alignment were not planned correctly per internal specification.The error though a deviation from internal standards was not a cause of the case complaint, as the post-op x-ray shows the knee being in severe valgus and the alignment error was made in varus.Our internal investigation determined that there is no evidence to support that this error would have resulted in the extreme valgus placement that occurred.All other aspects of the visionaire process were found to be within specification.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A clinical evaluation noted that post op x-ray revealed that the patient's leg was left in extreme valgus.It has not been communicated that a revision procedure will be scheduled or has been performed.The reported valgus outcome is supported by the provided single undated image.This contributes to the patient impact as well as any potential future interventions to correct the post-surgical deformity.No further clinical assessment is warranted at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
VISIONAIRE DSTL FEM CUTTING BLOCK - JBCS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7945079
Report Number1020279-2018-02112
Device Sequence Number10954951
Product Code JWH
UDI-Device Identifier00885556077191
UDI-Public00885556077191
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberV0100030
Device Lot Number00114831
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer09/17/2018
09/17/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/26/2018
04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;